Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 262, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 11, 2012, 6:21 PM CDT for Logan County, Simpson County, Kentucky. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 11, 2012, 6:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Logan County, KY, Simpson County, KY
The radar
The Nashville radar (KOHX), 50 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:31 PM CDT | TSTM WND DMG | 1 Wsw Franklin, KY | TREE DOWN ON POWER LINE ON PEPPER STREET |
| Jun 11, 6:33 PM CDT | TSTM WND DMG | 2 N Franklin, KY | TWO TREES DOWN AND SHINGLES BLOWN OFF A ROOF NEAR HIGHWAY 31W AND PATTON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WUUS53 KLMK 112321
SVRLMK
KYC141-213-112350-
/O.NEW.KLMK.SV.W.0262.120611T2321Z-120611T2350Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
621 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 650 PM CDT
* AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHOCHOH...MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FRANKLIN...
NEOSHEO AND TURNERTOWN...
SALMONS AND FLAT ROCK...
PEDEN MILL...
HICKORY FLAT AND GOLD CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3665 8659 3665 8682 3683 8682 3683 8658
3681 8641 3671 8641 3669 8642 3665 8641
3665 8652 3663 8655 3663 8657
TIME...MOT...LOC 2321Z 269DEG 26KT 3673 8674
WIND...HAIL 60MPH <.50IN
$$
LG3 follow-up statements
536
WWUS53 KLMK 112330
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT MON JUN 11 2012
KYC141-112339-
/O.CAN.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
LOGAN KY-
630 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...
THE STORM THAT HAD PROMPTED THE WARNING HAS MOVED TO THE EAST INTO
SIMPSON COUNTY. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR
POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK
PAGE.
LAT...LON 3665 8659 3665 8677 3675 8674 3683 8670
3683 8658 3681 8641 3671 8641 3669 8642
3665 8641 3665 8652 3663 8657
TIME...MOT...LOC 2329Z 269DEG 26KT 3673 8667
$$
KYC213-112350-
/O.CON.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
SIMPSON KY-
630 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 650 PM CDT
FOR SIMPSON COUNTY...
AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEOSHEO...MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FRANKLIN...
SALMONS AND FLAT ROCK...
PEDEN MILL...
HICKORY FLAT AND GOLD CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3665 8659 3665 8677 3675 8674 3683 8670
3683 8658 3681 8641 3671 8641 3669 8642
3665 8641 3665 8652 3663 8657
TIME...MOT...LOC 2329Z 269DEG 26KT 3673 8667
WIND...HAIL 60MPH <.50IN
$$
LG036
WWUS53 KLMK 112341
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM CDT MON JUN 11 2012
KYC213-112350-
/O.CON.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
SIMPSON KY-
641 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 650 PM CDT
FOR SIMPSON COUNTY...
AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRANKLIN...MOVING EAST
AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
FRANKLIN...
HICKORY FLAT AND GOLD CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3665 8659 3666 8667 3683 8664 3681 8641
3672 8641 3669 8642 3665 8641 3665 8652
3663 8657
TIME...MOT...LOC 2342Z 269DEG 26KT 3673 8655
WIND...HAIL 60MPH <.50IN
$$
LG534
WWUS53 KLMK 112350
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
650 PM CDT MON JUN 11 2012
KYC213-120000-
/O.EXP.KLMK.SV.W.0262.000000T0000Z-120611T2350Z/
SIMPSON KY-
650 PM CDT MON JUN 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3665 8659 3666 8667 3683 8664 3681 8641
3672 8641 3669 8642 3665 8641 3665 8652
3663 8657
TIME...MOT...LOC 2350Z 269DEG 26KT 3673 8648
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:01 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 11, 6:01 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 701 PM EDT MON JUN 11 2012 ...Updated Aviation Discussion... .Forecast Update... Issued at 550 PM EDT Mon Jun 11 2012 Have updated the forecast to increase pops to categorical (80-90 percent) mainly across south central Kentucky. More specifically, across the southwest portion of our CWA. Further north, have increased pops to likely west of I-65, gradually decreasing to scattered through the evening as weak line of showers and storms is expected to further deteriorate. Overall, strongest portion of the MCS will enter the Bowling Green region in the next 1 to 2 hours gradually sliding east southeast across southern Kentucky and diminishing in strength. Strongest storms will stay south of the CWA. Not expecting anything severe and the main threats with the strongest cells will be brief heavy rainfall and gusty winds up to 30-35 mph. A few lightning strikes will also be possible. Made some changes to the forecast for the overnight period based on current convection. Cool frontal boundary that is forecast to move through the area tonight is currently located from eastern Wisconsin, southwestward through the Quad Cities region and into the Red River Valley. Currently, no precipitation is associated with this feature as MCS from this afternoon that is about to enter our CWA has raced well ahead. With airmass just ahead of the front very worked over and heavy cloud cover in place, feel that destabilization is out of the question for the remainder of the evening. May be able to fire off some isolated or scattered showers and perhaps a storm through the overnight as the front begins to move through, however feel that this afternoon's/evening's convection will rob a good portion of the deep moisture and instability for convection later tonight. Therefore, have decreased pops through the overnight to a small chance, with best chances for lingering scattered showers or a storm in the eastern CWA. Forecast for Tuesday morning remains the same with frontal passage around dawn through the I-65 corridor and by midday through the east. Will leave scattered chances for showers or a storm in the east as a result. && .Short Term (Tonight through Tuesday night)... Issued at 251 PM EDT Mon Jun 11 2012 Have spent much of the early afternoon hours watching a line of storms crossing southern Illinois, heading toward the LMK CWA. Expectations were that the line would weaken by the time it got this far east, and indeed the line has been struggling over the recent past. So, we do expect that showers and thunderstorms will be moving in late this afternoon and this evening, but right now it appears that they should at least not be severe. In the grids will go with likely PoPs late this afternoon into this evening to account for the remains of this activity entering the area. A cold front reaching from Wisconsin to Oklahoma this afternoon will approach southern Indiana and central Kentucky tonight. As a result, will continue scattered PoPs for the overnight hours. It will be a warm muggy night ahead of the front with lows in the middle 60s to around 70. Frontal passage will take place Tuesday morning. As the front progresses across the area it will push showers and thunderstorms out ahead of it, with activity here ending by around lunch time. There may be a very brief window for a few strong storms in our far east right before the front leaves the LMK CWA, but better chances for strong to severe storms will be to our east over the Appalachians. Clouds will linger some behind the front, but everyone should see some sunshine in the afternoon (more west, less east). Despite morning clouds and showers, the mid-June sun will help take temperatures into the lower and middle 80s for highs. A large dome of high pressure moving from the Midwest to the Great Lakes will bring us a clear, relatively cool night Tuesday night with lows from the middle 50s to around 60. We could see some patchy fog by the time the sun comes up on Wednesday. .Long Term (Wednesday - Monday)... Issued at 317 PM EDT Mon Jun 11 2012 The long term forecast will begin dry and slightly below normal as far as temperatures are concerned. Surface high pressure will be anchored over the Great Lakes on Wednesday, sliding northeast to New England by Thursday. Meanwhile, zonal flow aloft will give way to weak ridging by Thursday. With the position of the surface high, our CWA will be under a steady northeast flow which is a notoriously cool pattern. Look for highs in the lower 80s southwest to upper 70s over the Bluegrass. Wednesday night will bring lows in the mid to upper 50s. Light winds will stay up just a bit, however normally decoupled and cool eastern valleys could squeak into the low 50s. Highs on Thursday will recover back toward normal with low to mid 80s across the board. Thursday night will also be dry and milder with lows in the low to mid 60s. Once again, the coolest valleys may end up seeing upper 50s for lows. By Friday, elongated upper level ridge axis will stretch from the southern CONUS across the Ohio Valley through New England. At the surface, an inverted trough looks to develop through the CWA. With the best moisture convergence south of this feature, will continue isolated to scattered shower and thunderstorm mention across south central Kentucky. At this point, best coverage should be over the Lake Cumberland region. This surface trough will likely create a stronger temperature and dewpoint gradient from southeast to northwest across the CWA, however hard to nail down specifics at this point. For now, will go with mid to upper 80s across much of the CWA. Afternoon/evening convection could have an impact on highs across the south. Will keep convection mainly diurnal in nature. Friday night will again be milder with lows in the mid to upper 60s. Confidence decreases on Saturday through Monday with respect to strength of the upper level ridge. 11/1200Z ECMWF suggests that the ridge breaks down a bit quicker allowing potent west CONUS shortwave trough to make more progress eastward. However, GFS/GEFS/NAEFS all agree that the elongated ridge axis holds strong. If ECMWF solution ends up being the case, associated surface system could drag a front near the northern CWA by Sunday Monday. For now, will keep the weekend mostly dry and lean toward the stronger ridging. The stronger ridging will lead to a summer like pattern with highs in the upper 80s to possibly around 90 each day and mild overnight lows in the mid to upper 60s. && .Aviation (00Z TAF Issuance)... Issued at 701 PM EDT Mon Jun 11 2012 Main concern for this TAF period will be dealing with thunderstorm activity near BWG over the next 1 to 2 hours with another hour or two of lingering light to moderate rain. Main convective activity should slide just south and west of the BWG terminal however could see a brief period of IFR conditions in reduced visibility with moderate to heavy rainfall. Also gusty winds between 20 and 30 mph cannot be ruled out. Will likely include a brief TEMPO group of IFR visibility at the start of the TAF period. Otherwise, convection is not going to be a threat at SDF/LEX through the evening hours and may only have to deal with a FEW-SCT layer clouds between 2-3 K feet. Later on tonight, a cold front will approach from the west and could see additional iso-sct showers and storms. That being said, confidence is low in any precipitation occurring at all as atmosphere has been stabilized by this afternoon/evening convection. Bigger threat may be some MVFR fog at BWG/LEX with recent rainfall and skies clearing from underneath convective debris. Frontal passage occurs at BWG/SDF around sunrise, and by mid to late morning at LEX. Expect a winds will shift to the northwest between 5 and 15 mph thereafter. Skies will gradually clear with FEW-SCT Cu around 3-4 K feet. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........BJS/ZTL Short Term.......13 Long Term........BJS Aviation.........BJS
Hazardous weather outlook, Jun 11, 2:38 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 338 PM EDT MON JUN 11 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-121945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 338 PM EDT MON JUN 11 2012 /238 PM CDT MON JUN 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS EVENING AND TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WHILE SEVERE STORMS ARE NOT EXPECTED...A FEW STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL. BECAUSE WE HAVE A LARGE AMOUNT OF MOISTURE IN THE ATMOSPHERE...EVEN SMALLER STORMS WILL BE ABLE TO PUT DOWN LOCALLY TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED STORMS ARE EXPECTED MAINLY EAST OF I-65 AHEAD OF A PASSING COLD FRONT THROUGH MIDDAY ON TUESDAY. SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STRONG STORMS MAY BE POSSIBLE OVER FAR EAST CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL...LIGHTNING...AND GUSTY WINDS WILL BE THE MAIN THREATS. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY ON FRIDAY AND SATURDAY AFTERNOON AND EVENING AS A SURFACE BOUNDARY DEVELOPS ACROSS THE REGION. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY WEST OF I-65. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL SHOULD BE THE MAIN THREATS WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF GUSTY WINDS...SMALL HAIL...AND TORRENTIAL DOWNPOURS WILL BE APPRECIATED THIS EVENING. 13/BJS
In the hours before
Special weather statement, Jun 11, 2:32 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
332 PM EDT MON JUN 11 2012
KYC031-141-183-213-227-112015-
LOGAN KY-OHIO KY-SIMPSON KY-WARREN KY-BUTLER KY-
232 PM CDT MON JUN 11 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN...
AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
HARTFORD TO 13 MILES SOUTHWEST OF MORGANTOWN TO 10 MILES NORTH OF
CROSS PLAINS...AND MOVING NORTHEAST AT 15 MPH.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...IS EXPECTED WITH THESE STORMS.
THE STRONGEST STORM WILL MOVE ALONG THE OHIO-BUTLER COUNTY
LINE...AND MAY PRODUCE SMALL HAIL IN ADDITION TO THE HEAVY RAIN.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
RUSSELLVILLE...
MORGANTOWN...
MEMPHIS JUNCTION...
HEFLIN AND PROVIDENCE...
NO CREEK AND HIGHVIEW...
SCHWEIZER AND TURNERTOWN...
BEDA AND LOGANSPORT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3763 8674 3750 8665 3740 8661 3738 8656
3719 8642 3678 8640 3670 8641 3664 8658
3664 8691 3708 8693 3712 8690 3715 8693
3722 8691 3727 8699 3735 8702 3736 8704
3736 8709 3748 8713
TIME...MOT...LOC 1932Z 245DEG 13KT 3743 8701 3707 8675
3668 8672
RASSpecial weather statement, Jun 11, 3:31 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 PM CDT MON JUN 11 2012
INC025-037-117-123-KYC091-183-112200-
PERRY IN-ORANGE IN-CRAWFORD IN-DUBOIS IN-OHIO KY-HANCOCK KY-
431 PM EDT MON JUN 11 2012
...STRONG THUNDERSTORMS WITH HEAVY RAIN...AND 40 MPH WINDS...
A LINE OF STRONG THUNDERSTORMS OVER SOUTHWESTERN INDIANA AND WESTERN
KENTUCKY WILL MOVE EAST-SOUTHEAST...AND ENTER DUBOIS COUNTY BY 5 PM.
THESE THUNDERSTORMS WILL ALSO APPROACH PAOLI...TELL CITY...AND
HARTFORD AFTER 530 PM EDT /430 PM CDT/.
HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
PAOLI...
JASPER...
ENGLISH...
PORTERSVILLE AND MILLERSPORT...
DUFF AND IRELAND...
HUNTINGBURG AND HAYSVILLE...
HUNTINGBURG AIRPORT AND JOHNSBURG...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3749 8713 3763 8695 3767 8683 3771 8687
3780 8683 3784 8692 3790 8692 3790 8699
3801 8678 3809 8677 3820 8680 3821 8708
3851 8708 3853 8669 3865 8668 3856 8637
3796 8655 3774 8668 3736 8701 3732 8712
TIME...MOT...LOC 2028Z 289DEG 17KT 3867 8711 3805 8730
3755 8772
RASSpecial weather statement, Jun 11, 5:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT MON JUN 11 2012
KYC031-141-213-227-112335-
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-
511 PM CDT MON JUN 11 2012
...STRONG TO SEVERE THUNDERSTORMS APPROACHING BUTLER... LOGAN...
SIMPSON AND WARREN COUNTIES...
AT 505 PM CDT...WIND GUSTS UP TO 58 MPH WERE REPORTED IN CHRISTIAN
COUNTY JUST WEST OF HOPKINSVILLE. THE LINE OF THUNDERSTORMS
PRODUCING THESE WINDS WILL CONTINUE TO MOVE EAST...AND IF IT HOLDS
TOGETHER...WILL ENTER LOGAN COUNTY AROUND 6 PM CDT. THE STORMS COULD
REACH SOUTHERN BUTLER...WESTERN WARREN...AND SIMPSON COUNTIES BY 630
PM.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND DAMAGING WINDS IN EXCESS OF 60 MPH...ARE POSSIBLE WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
FRANKLIN...
THREE SPRINGS...
RUSSELLVILLE...
MEMPHIS JUNCTION...
WHIPPOORWILL AND OLMSTEAD...
LICKSKILLET AND CROSSROAD...
DOT...
AGNES AND DANBY...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 20 AND 6.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1
AND 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3665 8659 3664 8706 3673 8707 3706 8706
3708 8692 3709 8690 3712 8690 3713 8662
3684 8637 3679 8638 3677 8641 3665 8644
3665 8652 3663 8657
TIME...MOT...LOC 2206Z 266DEG 29KT 3700 8764 3678 8745
3633 8763
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:32 PM CDT | Special Weather Statement | LMK | Butler, Logan, Ohio, Simpson, Warren | 43 min |
| Jun 11, 3:31 PM CDT | Special Weather Statement | LMK | Hancock | 89 min |
| Jun 11, 5:11 PM CDT | Special Weather Statement | LMK | Logan, Simpson | 84 min |
| Jun 11, 5:53 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 27 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.